MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORAPTOR CRV 2.3 PK SA UB COBRD BLACK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIORAPTOR CRV 2.3 PK SA UB COBRD BLACK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203280
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the shoulder joint instability procedure, when the surgeon tried to use the anchor, it did not bend as the surgeon would like, when he tried to bend more, the anchor pops up and broke.The broken piece was removed with tweezers from patient.A backup was available to complete the procedure with no significant delay or patient injuries.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: d10, h2, h3, h6.Two 72203280 bioraptor curved suture anchor devices used for treatment, were returned for evaluation.There were two related complaints opened.The product is intended to be used with the recommended curved drill guide for proper placement.The allegation reported that the product did not bend as much as the surgeon wanted.It is unknown whether the surgeon used the intended angular drill guides to achieve placement.When additional force was applied in attempt to bend more, the anchor broke.No anchors or suture were returned.Two inserters were returned.They were bent to various degrees.The items had also gone through heat sterilization which impedes evaluation.Instruction for use contains precautionary statements and recommendations for proper use of product.Factors that may affect device performance include: device ability, surgical ability, implant location and tissue condition.Per instructions for use: ¿use of approved smith & nephew instrumentation is required to prepare the insertion site and maintain axial alignment between insertion site and the bioraptor¿ curved 2.3 pk suture anchors.Implantation of the bioraptor curved 2.3 pk suture anchor requires preparation of the insertion site.Pre-drilling with the appropriate smith & nephew flexible drill bit is the required method of site preparation.Ensure the anchor placement is aligned with the drilled hole.Proper alignment is essential for successful anchor implantation.Use of excessive force and/or misalignment during insertion can cause failure of the suture anchor and/or flexible insertion device.¿ complaint history review indicated no similar allegations for the lot number reported aside from these two related.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Product met specifications upon release to distribution.

Brand Name
BIORAPTOR CRV 2.3 PK SA UB COBRD BLACK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9921808
Report Number1219602-2020-00587
Device Sequence Number3423266
Product Code MBI
UDI-Device Identifier03596010656452
UDI-Public03596010656452
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K102660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number72203280
Device Catalogue Number72203280
Device Lot Number50711651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1